Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Dizziness, pain in back, neck and legs, bloating, heavy eyelashes. Taking Rexipra and Clonotril. Want medicine without side effects

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1683 Questions
Hi Doc,
I have been taking Rexipra-10(Intas) and clonotril 0.25(torrent) since more than 2
years now, and on other anti-depressants before that since last 8-9 years with some
gaps in between. The medication helped me but off lately I have observed that it
has done me more bad than good and here are the reasons why I feel this:

1. There is always a constant dizziness that I feel, a strain in my head which
makes me irritant to other people often times. I am able to control this the hard
way outside my home but at home I throw all this at my wife due to her constant
questions and our difference of opinions. So all n all what I want to say from this
first point is, getting no benefit from this drug anymore.
2. I asked my psychiatrist this couple of times and about the other side effects
that I’ve been experiencing but was unable to convince him about the negatives.
3. Side Effects I am going through:
Back pain, neck pain, body stiffness, pain in legs.
Gas, Severe Bloating,Flatuence,Acidity.
Gaining Weight continuously inspite of cutting down on Fat-rich products like
butter since a long time now.
Heavy Eye-Lashes.
Wet eyes some times.
Worst of above all is the constant strain in my head which really concerns me,
going sleepy when I try to do things which involve more concentration that normal.

About my current state:

Let me also point out an important thing here, although I do have several issues at
home right now but I still feel that they are not affecting me so much and if I
have a good prescription can handle them well. But yes I do have strong depression
right now; often tears come up in my eyes for when I feel depressed.
Lack of patience is also in my current state.Also Taking An Ayurvedic weight Loss tablet twice a Day after meals with warm water.

I was also thinking of going for an Ayurvedic mode since my search on Internet
suggests that all the allopathic medicines do have such side-effects. But I know
that’s a long journey and also that would involve spending a good amount of money
initially for their therapies (Which I don’t have currently).

What I need from you as an expert:

1. Suggest me alternative medicines to try which do not cause me at least the major
side effects I listed:
Head-Strain, Stomach Issues.
2. Suggest me an exit route for permanent removal of these side effects and the
main problem i.e. the depression.
Although I have written the best I could but I know there are limitations of an
online consultation, please try to address the main problems I listed and I shall
be happy.
Posted Sat, 15 Sep 2012 in Medicines and Side Effects
Answered by Dr. Ashish Mittal 1 hour later
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

First I want you to know common symptoms of anxiety and Depression: anxiety, low mood, nervousness, restlessness, mild irritability, excessive worry regarding own health, tremor, muscle spasm, heaviness in body/head, easy fatigability, headache, multiple gastric symptoms, sleep disturbance, palpitation and dry mouth.

So according to you inspite of great benefit with medicines there are lots of symptoms remaining. According to me most of them are remaining symptoms of anxiety considering your case. Although you can get many symptoms in list of side effects with Rexipra. But we have to analyze your case in totality.

Anxiety occur due to neurotransmitters imbalance in brain most commonly involving serotonin neurotransmitter.

In drug treatment two types of medicine used. For immediate relief of anxiety benzodiazepines (Like clonotril) group of medicines are used and for long term relief most commonly SSRIs (selective serotonin reuptake inhibitors) like REXIPRA are used. SSRI takes around 3-4 weeks to show its effect. Non drug treatment like cognitive behaviour therapy (form of psychotherapy) also takes weeks to show its effect.

All these process is complex. I have just simplified it to make you understand it. So, your treatment is appear to right but in some cases patient improve partially. It is better to taper and stop clonotril in next one month. Although I understand that you are suffering, but you have to keep patience.

As some time patient (40% cases) improved partially with initial treatment, in that case one of the following steps are used:
-Increase the dose of current medicine (Rexipra)
-Addition of other medicine
-Stop substance use if any.
-Addition of Cognitive behavior Therapy
-Take multi vitamins or Milk and fruits in diet.
-Daily morning walk and breathing exercise.

I would not prefer ayurvedic medicines as these medicines are not researched well to manage anxiety and Depression. There are several reports of giving steroids, lead poisoning and worsening of condition (even suicide) with ayurvedic medicine. I have seen such cases personally. So considering them safe is misnomer due to lack of research in ayurvedic medicines.

Final message to you: Do not worry about symptoms, follow above advice, stop substance use if any and daily milk.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor